Body Hair | How to use OROGOLD

Excess Body Hair Mens

Body / December 22, 2015

“If you notice a dramatic change in body hair growth or hair growth in an unusual pattern, you should not ignore it, ” says Sandy S. Tsao, MD, instructor at Harvard Medical School and a dermatologist at Massachusetts General Hospital in Boston.

“It could signal an underlying medical condition, ” she says. “And there are a number of safe and effective treatment options.”

At the meeting of the American Academy of Dermatology here, Tsao discussed how to get rid of unwanted body hair.

How do you know if excess body hair is a sign of another medical condition?

Consult your doctor. I recommend that any woman with new excess hair growth, especially in a typical male pattern, discuss it with her doctor as it might be a sign of an underlying illness.

Your doctor may recommend that you be screened for polycystic ovary syndrome (PCOS), a condition caused by an imbalance of sex hormones that may result in irregular periods, obesity, infertility, and sometimes multiple cysts on your ovaries.

Other causes include adrenal gland tumors, insulin resistance, and Cushing’s disease, a hormonal disorder caused by high levels of cortisol in the blood.

Can medications cause growth of excess body hair?

Yes. They include but are not limited to minoxidil, phenytoin, cyclosporine, androgens, danazol (Danocrine), anabolic steroids, methyldopa (Aldomet), and progestins (which are sometimes contained in oral contraceptives).

How can I get rid of excess body hair?

Depending on the underlying cause of the excessive hair growth, your doctor may prescribe hormonal treatments. But whether used in conjunction with hormonal treatments or alone, there are a number of non-hormonal options:

  • Office-based laser hair removal: Laser hair removal minimizes damage to the surrounding skin by only targeting the hair.

Continued

Traditionally, this treatment works best for patients with fair skin and dark, thick hair. But there now are lasers specifically designed for darker skin.

Source: www.webmd.com